Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What are the red spots on my testicles and penis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hi, I am 27 and weigh about 190 lbs. I have had no serious medical problems, but am sexually active.
About a month ago my inner thighs started to itch and were red then it seemed to move a couple of weeks ago to my testicles and penis. There are now red spots (not raised) on my thighs, head of penis and it seems this week more have started to appear on my stomach. The areas affected itch terribly, especially late at night and they are waking me up early in the morning (around 6-7). The spots don't hurt to touch. They are red and kind of shiny and a few of them look like the center is flaking off (a very small white flake on a couple on the penis head) I find showering with colder water helps and if i sleep on my stomach the itching seems better. But this has been going on for over a month now and more spots just keep appearing and I have no idea! I am sexually active and worry it could be an STD, but it doesn't seem to match up exactly with herpes which is what I was most worried about.
Posted Sat, 28 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Kiran Kumar 1 hour later

Thanks for the query.

Your symptoms are suggestive of skin infection. Since you have mentioned that you are sexually active, it can be one of the Sexually Transmitted Diseases.

Herpes usually presents as vesicles which comes and goes and usually subside within a weeks time. Also they are not usually so extensive. So its less likely.

There are many other conditions which can present as reddish lesions over the genitalia and lower abdomen.
1. Secondary Sphilitic Lesion
2. Molluscum Contagiosum
3. Scabies
4. Fungal Infection - Tinea

Only if, I can have a look at the lesion, I would be able to come to a conclusion.
It will be useful for me to give you a definitive answer if you could send some photos of your lesions.
You can mail me at YYYY@YYYY with Subject ATTN: Dr Kiran Kumar. Please do confirm by writing here about mailing the photos, so as to reply you back at the earliest.

In the mean time,
1. Apply Antifungal Ointments like Candid (Clotrimazole) Ointment.
2. Apply calamine lotion twice a day. This will reduce the itching.

You will need further evaluation with blood tests if the lesion persists. Do consult your Dermatologist.

Please send me the photos of the lesion so as this would help me in suggesting you better.

Awaiting your reply.

Thanks and Regards,

Dr Kiran.
Above answer was peer-reviewed by
Follow-up: What are the red spots on my testicles and penis? 1 hour later
Hi, thank you for the reply. I have sent you some pictures as requested. Hope that helps
Answered by Dr. Kiran Kumar 12 hours later
Thanks for the query,

You lesions are papular and reddish.
They can be seen in Molluscum, Herpes, Scabies or H. Ducrei.

You must consult a Dermatologist and get yourself evaluated clinically with blood tests and skin tests.

It is required as the lesions may improve with time. However, the differentiation is necessary to advice you regarding the future outcome.

Hope this answers your query.

Thanks and Regards,

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor